Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 7, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Mar 5, 2004, 6:01 PM CST for Pontotoc County, Mississippi. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2004, 6:01 PM CST (00:01 UTC)
- Expired
- Mar 5, 2004, 7:30 PM CST
- In force
- 89 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Pontotoc County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 060003
FFWMEM
MSC115-060130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
601 PM CST FRI MAR 5 2004
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI
* UNTIL 730 PM CST
* AT 601 PM CST...WEATHER RADAR INDICATED RAINFALL RATES NEAR 4
INCHES PER HOUR OVER PNTOTOC COUNTY. THE STROMS ARE MOVING TO THE
NOTHEAST AROUND 40 MILE AN HOUR.
* CITIES AFFECTED THROUGH 730 PM CST INCLUDE...
TROY...RANDOLPH...PONTOTOC...FURRS...ECRU
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3432 8925 3416 8924 3409 8922 3408 8896
3409 8882 3438 8882 3438 8923
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 5, 3:30 PM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Mar 5, 3:30 PM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CST FRI MAR 5 2004 .DISCUSSION... AN UPPER LEVEL TROF WILL MOVE ACROSS THE CENTRAL PLAINS TONIGHT TO THE MISSISSIPPI VALLEY BY SATURDAY MORNING. THE TROF WILL THEN FLATTEN OUT AS IT MOVES TO THE EASTERN STATES AND OFF THE MID ATLANTIC COAST BY SATURDAY NIGHT. IN ITS WAKE THE FLOW WILL AMPLIFY OVER THE NATION AS A SHORT WAVE DROPS OUT OF CANADA TO THE UPPER MISSISSIPPI VALLEY SATURDAY NIGHT. THIS SYSTEM WILL INTENSIFY AND CLOSE OFF OVER THE GREAT LAKES WHILE CARVING A DEEP TROF IN THE EAST SUNDAY THEN EXIT THE ATLANTIC COAST MONDAY. IN THE MEANTIME A BROAD RIDGE WILL BUILD OVER THE WESTERN HALF OF THE COUNTRY THAT WILL SHIFT EASTWARD TO THE PLAINS TUESDAY AND WEDNESDAY AS ANOTHER WAVE CARVES A TROF OVER THE ATLANTIC COAST. THE PATTERN WILL REMAIN AMPLIFIED AS A THIRD TROF DROPS ACROSS THE NORTHEAST AND A RIDGE REMAINS OVER THE WESTERN AND CENTRAL STATES THURSDAY AND FRIDAY. AT THE SURFACE COLD FRONT WILL TAKE ITS TIME MOVING ACROSS THE MID SOUTH TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE NORTHEASTWARD ACROSS THE REGION IN THE MOIST UNSTABLE AIRMASS AHEAD OF THE FRONT. SOME STORMS MAY BE SEVERE WITH DAMAGING STRAIGHT LINE WINDS MAINLY OVER EASTERN SECTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI. THE FRONT WILL FINALLY EXIT THE MID SOUTH SATURDAY MORNING FOLLOWED BY PARTIAL CLEARING. HIGH PRESSURE WILL SPREAD DRIER AIR INTO THE REGION SATURDAY THAT WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. COLD FRONTS SATURDAY NIGHT AND MONDAY NIGHT WILL MOVE ACROSS THE MID SOUTH BUT ONLY CAUSE CLOUDINESS. A WARMING TREND WILL TAKE PLACE WEDNESDAY AND THURSDAY AS HIGH PRESSURE MOVES TO THE EAST. A COLD FRONT WILL BRING THE NEXT CHANCE OF RAIN THURSDAY. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && JCL
Hazardous weather outlook, Mar 5, 3:35 PM CST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 335 PM CST FRI MAR 5 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-061200- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 335 PM CST FRI MAR 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER TONIGHT OVER PARTS OF WEST TENNESSEE AND NORTH MISSISSIPPI. THE SLIGHT RISK AREA IS ALONG AND EAST OF A LINE FROM MCKENZIE TO JACKSON TO SOMERVILLE TO BATESVILLE. THE AREA INCLUDES JACKSON...COLLIERVILLE...CORINTH...OXFORD AND TUPELO. WIDESPREAD THUNDERSTORMS ARE EXPECTED OVER THE MID SOUTH TONIGHT. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS IN THE SLIGHT RISK AREA AND ISOLATED TORNADOES ARE POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 6:05 PM CST | Tornado Warning | MEG | Lee | 40 min |
| Mar 5, 6:15 PM CST | Severe Thunderstorm Warning | MEG | Itawamba | 30 min |
| Mar 5, 6:18 PM CST | Severe Thunderstorm Warning | MEG | Pontotoc | 27 min |
| Mar 5, 6:21 PM CST | Flash Flood Warning | MEG | Lee, Prentiss | 114 min |
| Mar 5, 6:23 PM CST | Tornado Warning | MEG | Itawamba, Prentiss, Tishomingo | 37 min |
| Mar 5, 6:33 PM CST | Flash Flood Warning | MEG | Itawamba, Tishomingo | 117 min |
| Mar 5, 6:43 PM CST | Severe Thunderstorm Warning | MEG | Lee | 32 min |
| Mar 5, 6:58 PM CST | Severe Thunderstorm Warning | MEG | Itawamba | 32 min |
| Mar 5, 7:09 PM CST | Severe Thunderstorm Warning | MEG | Chickasaw | 51 min |
| Mar 5, 7:25 PM CST | Severe Thunderstorm Warning | MEG | Monroe | 50 min |
| Mar 5, 7:50 PM CST | Severe Thunderstorm Warning | MEG | Itawamba | 25 min |
| Mar 5, 8:36 PM CST | Severe Thunderstorm Warning | MEG | Monroe | 39 min |
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.